Anyone on Neurontin for Fibro?

Discussion in 'Fibromyalgia Main Forum' started by Scoobsmom, Oct 4, 2002.

  1. Scoobsmom

    Scoobsmom New Member

    Good morning! Does anyone use Neurontin for fibro? I have been on it for nearly 8 weeks and have noticed a considerable weight gain, and moods including depression. I have been able to sleep and use 1/2 tramadol in morning and night. I am just so frustrated lately. I have not worked for over 7 months and miss the social aspects.. Please let me know of your experiences...I am new to this website...
  2. Scoobsmom

    Scoobsmom New Member

    Good morning! Does anyone use Neurontin for fibro? I have been on it for nearly 8 weeks and have noticed a considerable weight gain, and moods including depression. I have been able to sleep and use 1/2 tramadol in morning and night. I am just so frustrated lately. I have not worked for over 7 months and miss the social aspects.. Please let me know of your experiences...I am new to this website...
  3. Mikie

    Mikie Moderator

    With quite a few responses. You may want to use the search featire to bring it up so you can read the responses.

    Love, Mikie
  4. lindasue

    lindasue New Member

    scoobs mom,
    I just posted the question about neurontin yesterday!! I'm going to BUMP mine......I had many, many helpful responses!
    God's Blessing's,
    Linda
  5. seaview

    seaview New Member

    I am currently going off of Nuerontin after trying it for the last 2 months.I started slow ....100 then 200 then 300 then 600 and eventually 900 mg a day. I did not notice it helped any with my pain(which is why my pcp and chiro had hoped for)but what it did do was make me very groggy,depressed,head in a bubble feeling,fatigued and so on. Now, I know this works for some so I will not knock it but I think that we need both sides of experience(thats why we come here to ask isn't it?)I actually am going off(slowly) my other pain and muscle drugs and let my body get cleaned out for awhile.I will continue the klonipin and ZMA along with Maagnesium.For me personally,I just need to know what I am feeling and not try any new drugs(I have tryed several without any positive results)for awhile.Yes,my pain level is already getting worse as I come off the pain meds but I feel for me that my body needs a rest. I am looking into the Guia protocal . I am hoping my doctor will allow me to and prescribe it.One last note...I felt that I was losing my brain function..like I was in a constant fog when I was taking the nuerontin. My husband even pointed it out. Now, I already have a problem with that(which is hard to take ) so I do not need to add to the fog. Just thought I would throw in my 2 cents. I will say again that I do believe we are all different and if it works then great. I just have not had any good experiences with meds thus far.
    May you find what works for you! Blessings, Kathleen
  6. Ness

    Ness New Member

    I was taking nerontin for nerve pain for about a year. I took 3oomg @ night and 100 in morning. I started to become so slow at doing everything...I was late for work almost everyday...couldn't think of words ect...This was worse than the FOG I already had from Fibro..

    I started having horrific migraines..I always had migraine type headaches but these were different..I saw colors..mostly green/blue and the pain felt like someone was inside the front of my head with an ice pick and I would have the same thing in my left eye.....I also would vomit...feel like I was gonna have a seizure......Well this is an acti-seizure med...but I read it can cause them too.

    I also felt like my brain was not my brain anymore and more like I was slowly becoming brain damaged...so I stopped taking it about 2months ago and I did get a bit worse while withdrawl for about 2 weeks...but I finally feel like I have my brain back..and NO MORE headaches like that so far..

    The doctors really don't know enough about these drugs....the ones that directly effect the brain...I also had bad experience with Celexa that I took for over a year...made my spasms worse and clenching jaw and other weird stuff.....Now I take pain meds when I need them and St Johns Wort, Magnesium Malic, calcium and B vitamins...I am starating to feel much better.

    I feel like if some of these Doctors felt like we do while on this stuff they would not be taking it!!!! They are too quick to increase meds instead of thinking maybe we are having a reaction to them. I was on a small dose compared to some of you and I had this bad reaction ....so I guess what Im saying is be careful and WE must all listen to our bodies.......we are the only ones that can!!!!!

    Peace and Rainbows
    Ness
    [This Message was Edited on 10/05/2002]
  7. toniad

    toniad New Member

    I thought it was just me. I've been on Neurontin for a few years, but the past 4 months I take more of it. I can't drop this extra weight. I've tried eating smallr portions, tried eating less junk foods, go to therapy 2 x a week and I make myself walk more, but now, since I read all these posts, it makes sense to me that the Neurontin is the culprit.

    I get groggy from it too. It is good for the pain, but the side effects make me consider asking for another drug. I get very FOGGY from it. EVERYTHING slows down. My mind is totally altered. Almost like a really strong pain pill. The depression from it is really horrid. I don't feel as insane as they tell me I am now.
    Thanks for posting scoobsmom. I got a lot out of it.

    Well wishes
    Tonia